MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number EZC21A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an ezc21a of lot 423540 was noted to be leaking during a case.The leak was noted between the device connector and the main body and likely occurred after bypass was initiated.It was noticed just prior to terminating cpb when the towel covering the cannula was removed.No abnormalities were noted during preparation of the device.There was no reported difficulty in connecting the cannula to the circuit tubing and no prolonged force/compression was applied on the cannula.Patient blood volume was used to de-air the cannula and there was no difficulty in de-airing.The outcome of the procedure was reported to be normal and there is no known impact on the patient.There was no delay in the procedure and the device was not exchanged for another device.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: device evaluation anticipated, but the suspect device has not yet been evaluated.The reported event is pending final evaluation analysis.A supplemental report will be submitted in a timely manner once the evaluation has been completed.Per preliminary investigation, 'as received, one ezc21a cannula.What appeared to be blood was visible at the junction between connector to cannula.' per product evaluation, 'report of cannula leakage was unable to be confirmed during product evaluation.A leak test was performed on the as received cannula and no leakage was observed between the connector to cannula junction.No visual damage, contamination, or other abnormalities were found.Engineering task has been opened and assigned for further investigation.' edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
Updated section b4 (date of this report) and g3 (date received by manufacturer).Updated section g6 (type of report and follow-up number filled out.).Updated section h2 (follow-up type).H11: corrected data.The reported issue is related to a cannula leak that occurred at the connection between the cannula body and the connector.However, the incident involves a minor leakage at the junction between the ez glide cannula and the connector and there were no associated injuries or blood transfusions required.As a result, the severity of this non-conformance is limited.Therefore, this leakage issue will result only in procedural delay with no risk for the patient.Based on this information, this event is no longer considered reportable and this correction is being submitted.

Brand Name
EZ GLIDE AORTIC CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8015656209
MDR Report Key20446783
Report Number2015691-2024-07828
Device Sequence Number20899718
Product Code DWF
UDI-Device Identifier50690103174187
UDI-Public(01)50690103174187(17)270422(11)240422(10)423540
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K123370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEZC21A
Device Lot Number423540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight88 KG